Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Tallahassee, FL

January 28, 2012

NWS Tallahassee, FL issued this small craft advisory at Jan 28, 2012, 3:23 PM EST. It took effect at Jan 29, 2012, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 3:23 PM EST (20:23 UTC)
In effect from
Jan 29, 2012, 1:00 AM EST
Expired
Jan 29, 2012, 10:00 AM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WHUS72 KTAE 282023
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM EST SUNDAY THROUGH
SUNDAY MORNING...

.WINDS AND SEAS ARE NOW EXPECTED TO BRIEFLY ELEVATE TO 
ADVISORY LEVELS ACROSS THE WESTERN LEGS TONIGHT IN THE WAKE OF
A DRY COLD FRONT. EASTERN LEGS WILL BE HEADLINED FOR CAUTIONARY
CONDITIONS. WINDS WILL SWING AROUND TO THE EAST ON MONDAY DROPPING
BELOW ADVISORY LEVELS BUT LIKELY TO BE AT OR BELOW CAUTIONARY
CRITERIA AT LEAST THROUGH WEDNESDAY.

GMZ750-770-290330-
/O.NEW.KTAE.SC.Y.0007.120129T0600Z-120129T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
323 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST
SUNDAY. 

* WINDS: WEST 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: FROM 3 TO 5 FEET NEARSHORE TO 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
2 follow-up statements
757 
WHUS72 KTAE 290156
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EST SAT JAN 28 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
SUNDAY... 

.WINDS AND SEAS ARE EXPECTED TO BRIEFLY INCREASE TO ADVISORY
LEVELS ACROSS THE WESTERN LEGS TONIGHT IN THE WAKE OF A COLD FRONT
WITH CAUTIONARY CONDITIONS FOR THE REMAINDER OF THE AREA.

GMZ750-770-290945-
/O.CON.KTAE.SC.Y.0007.120129T0600Z-120129T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
856 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
SUNDAY...

* WINDS: NORTH AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 3 TO 5 FEET NEARSHORE AND 5 TO 7 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
419 
WHUS72 KTAE 290858
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 AM EST SUN JAN 29 2012

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM UNTIL 10 AM
EST SUNDAY FOR THE OFFSHORE WESTERN WATERS...

.WINDS AND SEAS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS BY
LATER THIS MORNING ACROSS THE OFFSHORE WESTERN LEGS.

GMZ750-291000-
/O.CAN.KTAE.SC.Y.0007.000000T0000Z-120129T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
358 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

GMZ770-291500-
/O.CON.KTAE.SC.Y.0007.000000T0000Z-120129T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
358 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: NORTH AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

CAMP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:05 PM EST, 18 minutes earlier.

Area forecast discussion, Jan 28, 3:05 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EST Sat Jan 28 2012

.NEAR TERM [Tonight]...Clear skies and cool temperatures on tap for
the next 12 hours.  A secondary cold front is sweeping down into the
area. Analysis and evaluation of mesoscale model guidance indicates
that winds may remain a bit more elevated than last night. With
winds staying the 6-8kt range, temperatures may not drop to levels
forecast by MOS and other forms of guidance. Have therefore decided
to bump up the low temperatures for tonight to upper 30s lower 40s
for Florida zones and areas just north of the state line in Alabama
and Georgia. Otherwise a very uneventful evening is in store.

&&

.SHORT TERM (Sunday through Monday)...
High pressure will be building in at the surface and the upper flow
will transition to become zonal. A very dry airmass will be in place
with forecast PW's down as low as 0.13" Sunday afternoon. The column
is forecast to remain dry through Monday with forecast PW's
generally staying below 0.25". However, we do see from the soundings
and time-height cross sections that there will be plenty of cirrus
and it may become thick late Sunday through Sunday night. This is a
concern because we would otherwise have ideal radiational cooling
setup for Sunday night and we are forecasting a widespread light
freeze. MOS temperature guidance still supports this light freeze
and will stay with it. Dew point depressions will be on the order of
5 to 10 degrees by daybreak Monday so it should be too dry for
widespread frost. High temperatures Sunday will be in the lower to
mid 60s and then mid to upper 60s on Monday.

&&

.LONG TERM [Monday Night through next Saturday]...Dry and seasonable
weather will begin the extended period with generally zonal flow
aloft and high pressure situated along the eastern seaboard. The
surface high will retreat off the coast on Tuesday, allowing for
return flow to begin across the forecast area. An upper trough will
slowly develop through the week over the central states and
eventually push a cold front through the region by next weekend.
Guidance remains varied and inconsistent with the exact evolution of
the pattern, especially for the latter half of the period. However,
there is agreement on a period of unsettled weather for the region
as a series of shortwaves interact with the slow moving frontal
boundary. Will continue to slowly raise PoPs, especially for the
Thu/Fri time frame. Temperatures are expected to remain above normal
through at least Friday.

&&

.MARINE...Winds and seas are now expected to briefly elevate to
advisory levels across the western legs tonight in the wake of the
cold front. Eastern legs will be headlined for cautionary
conditions. Winds will swing around to the east on Monday dropping
below advisory levels but likely to be at or below cautionary
criteria across the entire marine area at least through Wednesday.

&&

.AVIATION (through 18z Sunday)...VFR conditions to prevail at all
terminals.

&&

.FIRE WEATHER...A second shot of dry air is going to work its way
into the area tonight. Winds are expected to remain elevated
overnight. This will keep transport winds, dispersion values and
mixing heights a big higher than normal for the nighttime period.
Tomorrow, winds will decrease some. However, the big concern is RH.
Most areas of the CWA will drop well below the 25% threshold
necessary for Red Flag criteria. Both Georgia and Alabama meet said
criteria and as such the Fire Weather Watch has been upgraded to a
Red Flag Warning. Florida will reach RH criteria, but not high
enough ERC values to warrant a headline. Low humidity will also be a
factor on Monday. We have therefore issued a Fire Weather Watch for
our Alabama and Georgia zones yet again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   70  40  65  28  67 /   0   0   0   0   0
Panama City   66  43  65  39  66 /   0   0   0   0   0
Dothan        68  37  61  32  66 /   0   0   0   0   0
Albany        68  35  62  30  65 /   0   0   0   0   0
Valdosta      70  38  64  31  66 /   0   0   0   0   0
Cross City    71  40  69  31  69 /   0   0   0   0   0
Apalachicola  66  46  64  34  64 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 6 PM CST Sunday for Coffee-Dale-
     Geneva-Henry-Houston.

     Fire Weather Watch Monday afternoon for Coffee-Dale-Geneva-Henry-
     Houston.

GA...Red Flag Warning from Noon to 7 PM EST Sunday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Fire Weather Watch Monday afternoon for Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

FL...None.

GM...Small Craft Advisory from 1 AM to 10 AM EST Sunday for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

Near Term...Lericos
Aviation/Fire Wx...Lericos
Short Term/Marine...Barry
Long Term...Camp
Hazardous weather outlook, Jan 28, 4:26 AM EST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EST SAT JAN 28 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-290930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
426 AM EST SAT JAN 28 2012 /326 AM CST SAT JAN 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES MAY
FALL INTO THE 34 TO 36 DEGREE RANGE OVER PARTS OF SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA...BUT DRY AIR AND WINDS WILL LIMIT
THE POTENTIAL FOR FROST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LIGHT
FREEZE IS FORECAST FOR MANY AREAS ON SUNDAY NIGHT. THE NEXT RAIN
CHANCES WILL ARRIVE STARTING WEDNESDAY. THUNDERSTORMS MAY BE
POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GMZ730-750-755-765-770-775-290930-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
426 AM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ADJACENT COASTAL WATERS OF
THE FLORIDA PANHANDLE AND BIG BEND.

.DAY ONE...TODAY AND TONIGHT...

NORTH WINDS WILL INCREASE TONIGHT OVER THE COASTAL WATERS TO OVER
15 KNOTS. SEAS WILL BUILD TO 4 TO 5 FEET OFFSHORE. SMALL CRAFT MAY
NEED TO EXERCISE CAUTION BEGINNING TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ELEVATED WINDS AND SEAS WILL CONTINUE OVER THE COASTAL WATERS
THROUGH TUESDAY. RAIN CHANCES WILL ARRIVE ON WEDNESDAY...AND A FEW
THUNDERSTORMS MAY BE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:07 AM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more11 hr
Jan 28, 2:44 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more25 hr
Jan 28, 2:44 PM ESTRed Flag WarningTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more28 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.